Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Dilaudid?

My mother received Dilaudid 2mg injection , had all side effects, abdomen distension and over 10 serious side effects , medical staff didn t taken notice......many months later with serious abdomen issues still we lost her. Before that injection, two of them and many morphines she was active and able to care for herself. How can that happen
Tue, 25 Oct 2016
Report Abuse
Diabetologist 's  Response
I am sorry for your loss. Dilaudid (hydromorphone) is an opioid and can cause abdominal symptoms like constipation, distension and others. It is not clear from the history what exact complication she had suffered from.
Initially patients respond to lower doses of morphine(opioid) but as days progress, they develop tolerance and require higher doses. That might be the reason your mother might be active earlier on in the therapy. Once larger doses are administered, some undesirable side effects like abdominal symptoms, respiratory depression and others can occur. But cannot say it happens because of the drug or the disease itself.
Hope the above information helps you. Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My brother was diagnosed with esophageal cancer Dec.10th....waiting for surgery. He has been I a lot of pain lately and started taking dilaudid...